MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34280
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1 unit of lot number c1563786 of echo-hd-25-ebus-p-c was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken distally.Prior to distribution, all echo-hd-25-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-25-ebus-p-c of lot number c1563786 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1563786.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of needle broken was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to advancement into a hard lesion as indicated in the additional information.Complaint is confirmed as the failure was verified in the laboratory.The tip of the needle was misplaced but confirmed that no portion of the device is inside the scope or patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The tip of the needle from the core trap to the tip broke but did not detach in the patient.Prior to the needle breaking, there was difficulty in advancing.It is unknown if this was due to the target site, or due to the device itself.This happened during a sample pass.Once the device was removed from the patient, the tip did completely break off in the sterile field; the tip of the needle was misplaced but confirmed that no portion of the device is inside the scope or patient.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8897098
Report Number3001845648-2019-00417
Device Sequence Number13557945
Product Code FCG
UDI-Device Identifier00827002342804
UDI-Public(01)00827002342804(17)211128(10)C1563786
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberG34280
Device Catalogue NumberECHO-HD-25-EBUS-P-C
Device Lot NumberC1563786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/19/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1